Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 49, NWS Charleston, SC

June 8, 20254 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 8, 2025, 12:10 PM EDT for 4 counties in South Carolina. It was in force for 65 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2025, 12:10 PM EDT (16:10 UTC)
Expired
Jun 8, 2025, 1:15 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 12:19 PM EDTTSTM WND DMG6 N Saint George, SCTree reported down along Charleston Highway at Shannon Loop. Time estimated from radar.
Jun 8, 12:22 PM EDTTSTM WND DMG1 Sw Williams, SCPowerlines reported down along Garris Ave at Till Lane. Time estimated from radar.
Jun 8, 12:22 PM EDTTSTM WND DMG4 Nne Saint George, SCTree reported down in the 1700 block of Highway 15. Time estimated from radar.
Jun 8, 12:25 PM EDTTSTM WND DMG6 Nw Harleyville, SCTree reported down onto a vehicle on Highway 15N at Duncan Chapel Road, no injuries. Time estimated from radar.
Jun 8, 12:37 PM EDTTSTM WND DMG8 Ene Harleyville, SCTree reported down and blocking both lanes of State Road at Highway 311. Time estimated from radar.
Jun 8, 12:45 PM EDTTSTM WND DMG1 Ene Walterboro, SCTree reported down in the 200 block of Gruber Street. Time estimated from radar.
Jun 8, 12:45 PM EDTTSTM WND DMG1 S Dorchester, SCTree reported down on a powerline in the 100 block of Pendarvis Circle. Time estimated from radar.
Jun 8, 12:51 PM EDTTSTM WND DMG6 N Sangaree, SCTrees reported down on powerlines along State Road at Sheep Island Road. Time estimated from radar.
Jun 8, 1:00 PM EDTTSTM WND DMGBonneau, SCTree reported down on Main Street. Time estimated from radar.
Jun 8, 1:09 PM EDTTSTM WND DMGMoncks Corner, SCTrees reported down on power lines in the 100 block of W Main Street. Time estiamted from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 11:26 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS52 KCHS 081610
SVRCHS
SCC005-015-029-035-081715-
/O.NEW.KCHS.SV.W.0049.250608T1610Z-250608T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
1210 PM EDT Sun Jun 8 2025

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Allendale County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 115 PM EDT.

* At 1210 PM EDT, severe thunderstorms were located along a line 
  from 14 miles north of Harleyville to over Colleton, moving east 
  at 40 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Summerville, Moncks Corner, Walterboro, Saint George, Givhans 
  Ferry State Park, Dorchester, Colleton, Ridgeville, Saint Stephen 
  and Cottageville.

This includes the following highways...
	I-26 between mile markers 170 and 198.
	I-95 in South Carolina between mile markers 55 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

Continuous cloud to ground lightning is occurring with these storms. 
Lightning is one of nature's leading killers. Remember, if you can 
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3303 8116 3305 8112 3303 8108 3310 8094
      3306 8090 3313 8090 3333 8050 3328 8048
      3326 8043 3327 8030 3330 8025 3345 8022
      3345 8014 3350 8013 3350 7996 3339 7983
      3309 8011 3280 8051 3299 8105 3302 8108
TIME...MOT...LOC 1609Z 285DEG 35KT 3342 8040 3318 8062 3301 8092

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

brs
2 follow-up statements
255 
WWUS52 KCHS 081650
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1250 PM EDT Sun Jun 8 2025

SCC005-081700-
/O.CAN.KCHS.SV.W.0049.000000T0000Z-250608T1715Z/
Allendale SC-
1250 PM EDT Sun Jun 8 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR ALLENDALE COUNTY...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for a 
portion of southeast South Carolina.

&&

LAT...LON 3293 8088 3324 8038 3327 8030 3330 8025
      3338 8023 3339 8022 3345 8022 3345 8014
      3350 8013 3350 7996 3339 7983 3309 8011
      3280 8051
TIME...MOT...LOC 1610Z 285DEG 35KT 3341 8039 3318 8061 3301 8091

$$


SCC015-029-035-081715-
/O.CON.KCHS.SV.W.0049.000000T0000Z-250608T1715Z/
Berkeley SC-Colleton SC-Dorchester SC-
1250 PM EDT Sun Jun 8 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT 
FOR BERKELEY, COLLETON AND DORCHESTER COUNTIES...

At 1250 PM EDT, severe thunderstorms were located along a line from 
over Bonneau to over Cottageville, moving east at 40 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Summerville, Moncks Corner, Walterboro, Givhans Ferry State Park, 
  Dorchester, Ridgeville, Saint Stephen, Cottageville, Harleyville 
  and Bonneau.

This includes the following highways...
	I-26 between mile markers 181 and 198.
	I-95 in South Carolina between mile markers 55 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

Continuous cloud to ground lightning is occurring with these storms. 
Lightning is one of nature's leading killers. Remember, if you can 
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3293 8088 3324 8038 3327 8030 3330 8025
      3338 8023 3339 8022 3345 8022 3345 8014
      3350 8013 3350 7996 3339 7983 3309 8011
      3280 8051
TIME...MOT...LOC 1610Z 285DEG 35KT 3341 8039 3318 8061 3301 8091

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

brs
900 
WWUS52 KCHS 081710
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
110 PM EDT Sun Jun 8 2025

SCC015-029-035-081720-
/O.EXP.KCHS.SV.W.0049.000000T0000Z-250608T1715Z/
Berkeley SC-Colleton SC-Dorchester SC-
110 PM EDT Sun Jun 8 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 115 PM EDT FOR 
BERKELEY, COLLETON AND DORCHESTER COUNTIES...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning will be allowed to expire. However, gusty 
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for a 
portion of southeast South Carolina.

&&

LAT...LON 3293 8088 3324 8038 3327 8030 3330 8025
      3338 8023 3339 8022 3345 8022 3345 8014
      3350 8013 3350 7996 3339 7983 3309 8011
      3280 8051
TIME...MOT...LOC 1650Z 285DEG 35KT 3331 7993 3307 8016 3290 8046

$$

brs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:11 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 8, 7:11 AM EDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
711 AM EDT Sun Jun 8 2025

.SYNOPSIS...
Active weather pattern continues as multiple upper level
disturbances impact the region. A few storms may become strong
to severe today and Monday. Otherwise, expect a cold front to
stall across the region mid-week, causing daily chances for
showers and storms to continue.

&&

.NEAR TERM /THROUGH TONIGHT/...
Today: Aloft, the pattern will take on a bit more cyclonic
curvature as a shortwave moves across the OH and TN valleys and
becomes aligned along the spine of the Appalachians. At the
surface, a front will stretch across central VA and NC, the SC
Upstate and north GA. This will place the forecast area within a
hot and humid airmass once again, with a severe weather threat
accompanying afternoon and evening thunderstorms. Hi-res model
solutions are quite varied with the potential evolution of
convection later today. Each solution and each model run seems
to be trying to figure out which upstream convective feature to
latch onto, as well as the timing and eventual track of these
features. So, there isn't a lot of confidence in the specific
timing and placement of afternoon and evening thunderstorms, but
there is decent agreement regarding the near storm environment.
Overall, MLCAPE values of 2,000-2,500 J/kg are expected with
uni-directional wind profiles and 30-40 knots of mid- level
flow. DCAPE values in the 800-1,200 J/kg range also seem likely,
meaning that the primary severe threat will be damaging wind
gusts. Lapse rates also look sufficient to yield at least a low
end hail threat, but wind is still the primary concern. The
forecast features rain chances and convection coverage
increasing first inland around 1-2 pm, then pushing toward the
coast through the late afternoon and early evening hours. The
main severe time period is generally considered to be 2-8 pm.
Temperatures aren't expected to be quite as warm as Saturday,
but still most of the area will reach the low 90s with dewpoints
in the low to mid 70s. This would yield max heat index values
of 100-104 degrees, primarily along the coastal corridor.

This evening and tonight: Afternoon convection should shift off
the coast early this evening. Thereafter, we should only see
isolated shower and thunderstorm development into the early
morning hours, gradually diminishing through sunrise Monday.
Another warm and muggy night is expected, with lows falling into
the low to mid 70s.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Upper level trough deepens across the central CONUS Monday, as
a stacked low strengthens over Michigan. Meanwhile, at the sfc,
will see the attendant cold front push eastward across the Ohio
River Valley, with a secondary front ahead of this feature
progged to stall out across our area Monday afternoon. Given the
increase in cloud cover throughout the day, only have highs
rising into the upper 80s. Nonetheless, with dewpoints in the
low to mid 70s, will still have a fairly juicy atmosphere to
work with. Latest soundings showcase ample CAPE (upwards of 2000
J/kg), 0-6 km bulk shear up to 30 kt, DCAPE between 500-1000
J/kg, and mid-level lapse rates near 7 degC/km. These parameters
would suggest that any severe storm would be capable of
producing damaging winds (58+ mph), isolated large hail, and
brief heavy downpours. Thus, we encourage you to remain weather
ready and have multiple ways to receive warnings. In terms of
timing, current CAMs show convection blossoming across our area
as early as 2 PM, though the better chances look to occur later
in the afternoon as the sea breeze moves inland and more diurnal
heating takes place. Storm mode looks to be fairly discrete,
though some CAMs hint at the possibility of linear development
as the afternoon goes on.

Expect the aforementioned upper level trough to continue its
journey eastward Tuesday, sending its attendant sfc cold front
closer to the region. Should see the stalled boundary gradually
push offshore through the afternoon hours as the front
encroaches upon the region Tuesday evening. Similar to Monday,
look for renewed chances for showers and storms to return ahead
of the boundary.

Upper level flow turns quasi-zonal heading into Wednesday, with
modest ridging then progged to briefly build overhead through
the late afternoon. With the aid of sfc high pressure, should
see fairly dry conditions prevail during the morning hours,
before diurnally driven showers return that afternoon. Highs
during this time look to remain in the upper 80s to low 90s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Active weather pattern continues for the remainder of the
extended period as a stationary front holds tight overhead. As
such, expect typical summertime convection to be possible daily,
with better chances occurring in the late afternoon/evening as
the seas breeze moves onshore. Otherwise, look for highs in the
upper 80s to low 90s to remain common, with overnight lows
generally in the low 70s.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
The 12z TAF period begins with VFR conditions in place at KCHS,
KJZI, and KSAV. There is a low end chance we could see a brief
period of MVFR or even IFR ceilings at KSAV between 12-14z, but
we haven't added anything to the TAF at this point. Will
continue to monitor satellite data and surrounding observations.
Attention then turns to the afternoon for a couple of forecast
issues. First, winds will again be westerly and breezy for much
of the day. Frequent gusts around 20 knots are expected.
Finally, thunderstorms are again a concern though timing is low
confidence. Generally speaking, the best time for thunderstorm
impacts appears to be from mid afternoon through the early
evening hours. For now, we have maintained VCTS at all 3 sites
beginning around 20-21z and continuing through 00-01z. We will
work to refine timing and more specific impacts with future TAF
issuances.

Extended Aviation Outlook: Typical summertime convection
pattern will bring periodic flight restrictions through early
next week.

&&

.MARINE...
Today and tonight: Another round of elevated southwest flow is
expected across the local waters today and through the evening.
Wind speeds should mostly peak in the 15-20 knot range, though
we could again see some gusts up to 25 knots in the Charleston
County waters and in Charleston Harbor. Current thinking is that
conditions will remain just below Small Craft Advisory
criteria, but this will need to be monitored through the day.
Seas should average 2-4 feet. Also of note, inland thunderstorms
are expected to push to the coast and then out across the
coastal waters late this afternoon and into the evening. These
thunderstorms could be strong enough to produce strong wind
gusts and Special Marine Warnings could be needed.

Monday through Wednesday: Expect west south-westerly winds to
prevail throughout the period with Bermuda high pressure
offshore. Winds could become a bit breezy in the afternoon and
evening as the sea breeze moves inland. Gusts could approach 25
kt at times, mainly across the Charleston County nearshore
waters Monday and Tuesday. Seas during this time should largely
range between 2 to 4 feet, with the Charleston County nearshore
waters and outer Georgia waters perhaps approaching 5 feet prior
to daybreak Tuesday. For now conditions remain marginal, but
will continue to monitor trends in the event that SCA are
needed.

&&

.CLIMATE...
Record High Minimum Temperatures:

June 8:
KCHS: 76/1980
KCXM: 78/2021
KSAV: 79/1881

June 9:
KCHS: 77/1978
KSAV: 77/1877

June 11:
KCHS: 76/2020
KSAV: 76/2010

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...SST
LONG TERM...SST
AVIATION...BSH/SST
MARINE...BSH/SST
Hazardous weather outlook, Jun 8, 11:40 AM EDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1140 AM EDT Sun Jun 8 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091545-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
1140 AM EDT Sun Jun 8 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Severe Thunderstorm

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Severe Thunderstorm

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Jun 8, 11:27 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston SC
1127 AM EDT Sun Jun 8 2025

GAZ087-088-100-101-SCZ040-042-043-047-081630-
Hampton SC-Allendale SC-Inland Jasper SC-Jenkins GA-Screven GA-
Bulloch GA-Inland Colleton SC-Effingham GA-
1127 AM EDT Sun Jun 8 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM...JASPER...
COLLETON...SCREVEN...JENKINS...BULLOCH...ALLENDALE AND HAMPTON
COUNTIES UNTIL 1230 PM EDT...

At 1127 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles northeast of Ulmer to near
Pulaski, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Allendale, Sylvania, Hampton, Lake Warren State Park, Colleton,
  Varnville, Estill, Fairfax, Brunson and Hiltonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3261 8201 3292 8175 3305 8154 3305 8155
      3308 8161 3316 8154 3311 8136 3312 8119
      3303 8108 3310 8094 3306 8090 3309 8088
      3313 8090 3318 8079 3317 8074 3249 8105
      3258 8202
TIME...MOT...LOC 1526Z 250DEG 36KT 3319 8110 3273 8157 3243 8198

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

brs

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:39 PM EDTSpecial Weather StatementCHSAllendale, Hampton36 min
Jun 7, 8:43 PM EDTSevere Thunderstorm WarningCHSAllendale32 min
Jun 7, 8:55 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton, Jasper35 min
Jun 7, 9:49 PM EDTSpecial Weather StatementCHSColleton41 min
Jun 7, 10:14 PM EDTSpecial Weather StatementCHSBerkeley46 min
Jun 7, 10:22 PM EDTSpecial Weather StatementCHSJasper38 min
Jun 7, 11:12 PM EDTSpecial Weather StatementCHSBerkeley33 min
Jun 8, 11:27 AM EDTSpecial Weather StatementCHSAllendale, Hampton63 min
Jun 8, 12:00 PM EDTSevere Thunderstorm WarningCHSAllendale, Beaufort, Colleton, Hampton, Jasper60 min
Jun 8, 12:48 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester, Jasper33 min
Jun 8, 12:52 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester38 min
Jun 8, 1:01 PM EDTSpecial Weather StatementCHSJasper29 min
Jun 8, 1:16 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester44 min
Jun 8, 1:30 PM EDTSpecial Weather StatementCHSBeaufort, Jasper60 min
Jun 8, 1:39 PM EDTSevere Thunderstorm WarningCHSJasper51 min
Jun 8, 2:00 PM EDTSpecial Weather StatementCHSCharleston15 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.